Alert archive / Illinois / Freeze Warnings in 2007
Freeze Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 5, 2007, 3:19 PM CDT for 35 counties in Illinois. It took effect at Apr 7, 2007, 12:00 AM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2007, 3:19 PM CDT (20:19 UTC)
- In effect from
- Apr 7, 2007, 12:00 AM CDT
- Expired
- Apr 6, 2007, 3:54 AM CDT
- In force
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KILX 052019 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 319 PM CDT THU APR 5 2007 ...HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS BOTH FRIDAY AND SATURDAY MORNING... .AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE LIKELY EACH MORNING THROUGH THE WEEKEND. ILZ027>031-036>038-040>057-061>063-066>068-071>073-060300- /O.NEW.KILX.FZ.W.0003.070407T0500Z-070407T1400Z/ /O.CON.KILX.FZ.W.0002.070406T0500Z-070406T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 319 PM CDT THU APR 5 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM CDT SATURDAY. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY. TEMPERATURES ARE EXPECTED TO DROP WELL BELOW FREEZING AGAIN TONIGHT...AS WELL AS EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT FREEZE WARNINGS WILL BE ISSUED EACH NIGHT THAT TEMPERATURES ARE FORECAST TO DROP BELOW 28 DEGREES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS73 KILX 060309 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1009 PM CDT THU APR 5 2007 ...HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS BOTH FRIDAY AND SATURDAY MORNING... .AN UNSEASONABLY COLD CANADIAN AIR MASS WILL STAY OVER ILLINOIS THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE LIKELY EACH MORNING THROUGH THE WEEKEND. ILZ027>031-036>038-040>057-061>063-066>068-071>073-060900- /O.CON.KILX.FZ.W.0002.070406T0500Z-070406T1400Z/ /O.CON.KILX.FZ.W.0003.070407T0500Z-070407T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 1009 PM CDT THU APR 5 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM CDT SATURDAY. TEMPERATURES WILL DROP WELL BELOW FREEZING AGAIN TONIGHT...AS WELL AS EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT FREEZE WARNINGS WILL BE ISSUED EACH NIGHT THAT TEMPERATURES ARE FORECAST TO DROP BELOW 28 DEGREES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KILX 060854 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 354 AM CDT FRI APR 6 2007 ...HARD FREEZE EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS SATURDAY MORNING... .AN UNSEASONABLY COLD ARCTIC AIR MASS WILL STAY OVER ILLINOIS THROUGH THE EASTER WEEKEND. LOW TEMPERATURES IN THE 20S ARE LIKELY THIS MORNING AND SUNDAY MORNING. HOWEVER...TEMPERATURES SATURDAY MORNING ARE EXPECTED TO REACH INTO THE 15 TO 20 DEGREE RANGE...WHICH IS NEAR RECORDS. ILZ027>031-036>038-040>057-061>063-066>068-071>073-061430- /O.CAN.KILX.FZ.W.0003.070407T0500Z-070407T1400Z/ /O.NEW.KILX.HZ.W.0001.070407T0500Z-070407T1400Z/ /O.CON.KILX.FZ.W.0002.000000T0000Z-070406T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 354 AM CDT FRI APR 6 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. THE FREEZE WARNING FOR THAT TIME PERIOD HAS BEEN CANCELED. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. TEMPERATURES WILL DROP WELL BELOW FREEZING AGAIN TONIGHT...REACHING NEAR RECORD LEVELS OF 15 TO 20 DEGREES. TEMPERATURES WILL AGAIN DROP BELOW FREEZING SATURDAY NIGHT...LIKELY RESULTING IN THE ISSUANCE OF ANOTHER FREEZE WARNINGS. A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY AND ARE EXPECTED TO REACH RECORD TEMPERATURES FOR THIS TIME OF YEAR. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. ANY PLANTS THAT HAVE ALREADY BLOOMED SHOULD BE COVERED OR BROUGHT INDOORS FOR THE WEEKEND. $$ AUTEN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 5, 1:58 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 5, 1:58 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 158 PM CDT THU APR 5 2007 .DISCUSSION... MAIN SHORT-TERM CONCERN WILL BE THE CHILLY TEMPS OVER THE NEXT FEW DAYS...AS NORTHWESTERLY FLOW PATTERN CONTINUES ACROSS THE MIDWEST. IN THE LONGER-TERM...EMPHASIS WILL BE ON TIMING OF APPROACHING STORM SYSTEM FOR THE MIDDLE OF NEXT WEEK. 18Z SURFACE CHART SHOWS RIDGE OF HIGH PRESSURE STRETCHING ACROSS THE CENTRAL PLAINS...MAINTAINING A COOL NORTHWESTERLY FLOW ACROSS MUCH OF THE EASTERN CONUS. ALOFT...LARGE LOW CONTINUES TO SPIN OVER THE EASTERN GREAT LAKES...WHILE RIDGING BUILDS WEST OF THE ROCKIES. NEXT SHORT-WAVE OF INTEREST TO CENTRAL ILLINOIS IS EVIDENT ON WATER VAPOR IMAGERY...DROPPING SOUTHEASTWARD THROUGH ALBERTA AND SASKATCHEWAN. && SHORT TERM...TONIGHT THROUGH SUNDAY... LINGERING CLOUD COVER ASSOCIATED WITH GREAT LAKES LOW WILL DEPART THE AREA EARLY THIS EVENING...LEAVING BEHIND MOSTLY CLEAR SKIES. MEANWHILE...AN UPPER DISTURBANCE TRACKING FROM THE CENTRAL ROCKIES TOWARD THE SOUTHERN PLAINS MAY SPREAD A FEW MID/HIGH CLOUDS ACROSS PARTS OF THE REGION OVERNIGHT. BASED ON LATEST SATELLITE LOOPS...AS WELL AS NAM-WRF RH PROFILES...THINK BULK OF CLOUD COVER WILL REMAIN JUST W/SW OF THE KILX CWA TONIGHT. WILL THEREFORE GO WITH MOSTLY CLEAR SKIES. GIVEN THE CLEAR SKIES AND DIMINISHING WINDS...GOOD RADIATIONAL COOLING CONDITIONS WILL SET UP...ALLOWING TEMPS TO DROP SEVERAL DEGREES LOWER THAN THEY DID LAST NIGHT. CURRENT SURFACE DEWPOINTS ARE ONLY IN THE TEENS AND LOWER 20S...HOWEVER WITH WINDS REMAINING AROUND 10 MPH OVERNIGHT...DO NOT THINK TEMPS WILL DIP QUITE THAT COLD. WILL GO WITH LOWER TO MIDDLE 20S ACROSS THE BOARD...JUSTIFYING THE CONTINUANCE OF A FREEZE WARNING ACROSS THE ENTIRE CWA. SHORT-WAVE ACROSS CANADA DROPS SOUTHEASTWARD ON FRIDAY...BRINGING AN INCREASE IN CLOUD COVER. LATEST FORECAST SOUNDINGS DO NOT INDICATE QUITE AS MUCH CLOUD COVER AS PREVIOUSLY FORECAST...SO WILL CUT BACK ON THE SKY COVER A BIT...AND GO WITH A PARTLY SUNNY FORECAST. WAVE TRACKS ACROSS THE AREA LATE FRIDAY...BRINGING A RE-ENFORCING SHOT OF COLDER AIR. 1000-500MB THICKNESSES ARE PROGGED TO DROP BELOW 5200 FRIDAY NIGHT AND SATURDAY...INDICATING COLDER TEMPS. IN ADDITION...STRONG LOW-LEVEL CAA PATTERN AND DEEP CYCLONIC FLOW ALOFT...SUGGEST A CHANCE FOR SNOW FLURRIES THROUGH THE PERIOD. BASED ON DEEPEST LOW-LEVEL MOISTURE PROFILES...WILL KEEP THE FLURRIES GENERALLY ALONG AND NORTH OF I-72 FRIDAY NIGHT AND SATURDAY. WILL ALSO ADJUST TEMPS DOWN A BIT...FOLLOWING THE COLDER MET GUIDANCE NUMBERS MOST CLOSELY. COLDEST NIGHT OF THIS ARCTIC OUTBREAK WILL BE FRIDAY NIGHT...WHEN TEMPS DIP TO AROUND 20 DEGREES...WITH TEENS IN FAVORED LOW-LYING AND RURAL LOCATIONS. WOULD BE EVEN COLDER...BUT CLOUDS AND WIND SHOULD KEEP TEMPS FROM FALLING FURTHER. COLD WEATHER EXPECTED TO LINGER INTO SUNDAY...HOWEVER TEMPS SHOULD BEGIN TO MODERATE SOMEWHAT AS UPPER FLOW BECOMES LESS CYCLONIC AND HEIGHTS START TO RISE. LONG TERM...MONDAY THROUGH THURSDAY... IN THE EXTENDED...UPPER FLOW BECOMES MORE ZONAL...ALLOWING A DEVELOPING STORM SYSTEM TO APPROACH THE REGION BY THE MIDDLE OF NEXT WEEK. MEDIUM RANGE MODELS HAVING DIFFICULTY WITH REGARDS TO TRACK AND TIMING OF SYSTEM...WITH GFS APPEARING TO BE THE LEAST CONSISTENT OF THE MODELS. 00Z RUN OF THE GFS FEATURED A SOUTHERLY TRACK OF THE UPPER/SURFACE FEATURE...INDICATING A POSSIBLE OVERRUNNING RAIN EVENT ACROSS CENTRAL ILLINOIS ON WEDNESDAY. 12Z RUN IS DRASTICALLY DIFFERENT...SPEEDING SYSTEM UP BY ABOUT 24 HOURS AND SHIFTING IT WELL NORTHWARD ACROSS NORTHERN ILLINOIS. MEANWHILE...BOTH CANADIAN AND ECMWF HAVE BEEN MUCH MORE CONSISTENT RUN-TO RUN WITH A FURTHER NORTH SOLUTION. HAVE THEREFORE OPTED TO THROW OUT THE 12Z GFS...IN FAVOR OF THE CANADIAN/GFS CONSENSUS. STICKING WITH THE SLOWER AND FURTHER NORTH TRACK...WILL KEEP TUESDAY DRY...WITH ONLY SILENT 20 POPS. FAVORED TIME FOR RAIN SHOWERS WILL BE TUESDAY NIGHT INTO WEDNESDAY. AFTER THAT...COOLER AIR SETTLES BACK INTO THE REGION FOR THE END OF NEXT WEEK...AS UPPER FLOW AGAIN BECOMES NORTHWESTERLY. && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY FOR ILZ027>031-036>038-040>057-061>063-066>068-071>073. && BARNES
Hazardous weather outlook, Apr 5, 3:11 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT THU APR 5 2007 ILZ027>031-036-037-040-041-047>050-061200- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 311 PM CDT THU APR 5 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND WEST OF THE ILLINOIS RIVER. .DAY ONE...TONIGHT VERY COLD CONDITIONS CAN BE EXPECTED AGAIN TONIGHT...AS TEMPERATURES FALL BELOW FREEZING. RESIDENTS THAT ALREADY HAVE PLANTS AND FLOWERS BLOOMING OUTSIDE SHOULD CONSIDER COVERING THEM OVERNIGHT...OR BRINGING THEM INDOORS. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OVERNIGHT LOW TEMPERATURES THROUGH THE WEEKEND ARE ALSO EXPECTED TO REACH BELOW FREEZING. RESIDENTS SHOULD ONCE AGAIN CONSIDER KEEPING FLOWERING PLANTS INDOORS DURING THIS PERIOD. FLOODING ALONG THE ILLINOIS RIVER WILL BEGIN TO SUBSIDE FROM PEORIA NORTHWARD...BUT WILL CONTINUE THROUGH THE WEEK DOWNSTREAM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-051>057-061-061200- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 311 PM CDT THU APR 5 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT VERY COLD CONDITIONS CAN BE EXPECTED AGAIN TONIGHT...AS TEMPERATURES ACROSS THE AREA FALL BELOW FREEZING. RESIDENTS THAT ALREADY HAVE PLANTS AND FLOWERS BLOOMING OUTSIDE SHOULD CONSIDER COVERING THEM OVERNIGHT...OR BRINGING THEM INDOORS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OVERNIGHT LOW TEMPERATURES THROUGH THE WEEKEND ARE ALSO EXPECTED TO REACH BELOW FREEZING. RESIDENTS SHOULD ONCE AGAIN CONSIDER KEEPING FLOWERING PLANTS INDOORS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-061200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 311 PM CDT THU APR 5 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT VERY COLD CONDITIONS CAN BE EXPECTED AGAIN TONIGHT...AS TEMPERATURES ACROSS THE AREA WILL AGAIN FALL BELOW FREEZING. RESIDENTS THAT ALREADY HAVE PLANTS AND FLOWERS BLOOMING OUTSIDE SHOULD CONSIDER COVERING THEM OVERNIGHT...OR BRINGING THEM INDOORS. FLOODING WILL CONTINUE ALONG THE WABASH...LITTLE WABASH...AND EMBARRAS RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OVERNIGHT LOW TEMPERATURES THROUGH THE WEEKEND ARE ALSO EXPECTED TO REACH BELOW FREEZING. RESIDENTS SHOULD ONCE AGAIN CONSIDER KEEPING FLOWERING PLANTS INDOORS DURING THIS PERIOD. RIVER FLOODING WILL SUBSIDE AS THE WEEKEND PROGRESSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GEELHART
Nearby
Freeze Warnings in Illinois, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.